Alert archive / Alabama / Small Craft Advisories in 2018

Small Craft Advisory 23, NWS Mobile, AL

March 30, 2018

NWS Mobile, AL issued this small craft advisory at Mar 30, 2018, 3:48 AM CDT. It took effect at Mar 30, 2018, 7:00 PM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2018, 3:48 AM CDT (08:48 UTC)
In effect from
Mar 30, 2018, 7:00 PM CDT
Expired
Mar 31, 2018, 11:00 AM CDT
In force
16 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

289 
WHUS74 KMOB 300848
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
348 AM CDT Fri Mar 30 2018

...A Small Craft Advisory Has Been Issued For Open Waters Tonight
into Saturday...

.Post frontal flow will become strong tonight over open waters as
land areas cool. Winds are expected to settle below advisory 
levels mid to late Saturday morning.

GMZ650-655-670-675-301700-
/O.NEW.KMOB.SC.Y.0023.180331T0000Z-180331T1600Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
348 AM CDT Fri Mar 30 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM
CDT SATURDAY...

The National Weather Service in Mobile has issued a Small Craft
Advisory, which is in effect from 7 PM this evening to 11 AM CDT
Saturday. 

* WINDS...Rising to 20 to 25 knots

* WAVES/SEAS...Building to 5 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
3 follow-up statements
836 
WHUS74 KMOB 301630
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1130 AM CDT Fri Mar 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 11 AM CDT SATURDAY...

.Post frontal flow will become strong tonight over open 
waters as land areas cool. Winds are expected to settle below 
advisory levels mid to late Saturday morning.

GMZ650-655-670-675-310300-
/O.CON.KMOB.SC.Y.0023.180331T0000Z-180331T1600Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1130 AM CDT Fri Mar 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 11 AM CDT SATURDAY...

* WINDS...Rising to 20 to 25 knots

* WAVES/SEAS...Building to 5 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
065 
WHUS74 KMOB 302311 AAA
MWWMOB

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Mobile AL
611 PM CDT Fri Mar 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 11 AM CDT SATURDAY...

.A moderate to strong offshore flow is expected tonight, 
continuing through mid morning on Saturday. 

GMZ631-632-311200-
/O.EXA.KMOB.SC.Y.0023.180331T0000Z-180331T1600Z/
Southern Mobile Bay-Mississippi Sound-
611 PM CDT Fri Mar 30 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM CDT SATURDAY...

The National Weather Service in Mobile has issued a Small Craft
Advisory, which is in effect until 11 AM CDT Saturday. 

* WINDS...Rising to 18 to 23 knots

* WAVES/SEAS...Waves 2 to 3 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

GMZ650-655-670-675-311200-
/O.CON.KMOB.SC.Y.0023.180331T0000Z-180331T1600Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
611 PM CDT Fri Mar 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT
SATURDAY...

* WINDS...Rising to 20 to 25 knots

* WAVES/SEAS...Building to 5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
206 
WHUS74 KMOB 310910
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
410 AM CDT Sat Mar 31 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT FOR
SOUTHERN MOBILE BAY...THE MISSISSIPPI SOUND AND OPEN GULF WATERS...

.A moderate to strong offshore flow will settle this morning.

GMZ631-632-650-655-670-675-311600-
/O.CON.KMOB.SC.Y.0023.000000T0000Z-180331T1600Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
410 AM CDT Sat Mar 31 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS
MORNING...

* WINDS...20 to 25 knots.

* WAVES/SEAS...1 to 2 feet over Mobile Bay and the Mississippi 
  Sound...4 to 6 feet over open Gulf waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Mar 30, 12:18 AM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Mar 30, 12:18 AM CDT, 3 hours 30 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Mobile AL
1218 AM CDT Fri Mar 30 2018

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
06Z issuance...AS a front moves east of the forecast area, post
frontal cool air is combining with a still moist boundary layer to
bring MVFR CIGs/VISBYs dropping to IFR levels. Am expecting this
drop to affect area TAF sites for 3-5hrs before the drier air
works over the sites and VFR conditions return under light to
moderate northerly winds. With the push behind the front being on
the light side, am not expecting moderate to strong winds attm.

/16

&&

.PREV DISCUSSION... /issued 926 PM CDT Thu Mar 29 2018/

DISCUSSION...See updated information for land areas below.

UPDATE...Have updated to adjust pops for dry conditions generally
along and west of I-65 while diminishing convection over the
eastern portion of the area continues to shift eastward and will
leave dry conditions shortly after midnight. Made other minor
adjustments. /29

PREV DISCUSSION... /issued 807 PM CDT Thu Mar 29 2018/

DISCUSSION...Updated for latest marine discussion below.

MARINE...The Small Craft Advisory has been allow to expire.
Small craft should exercise caution mostly this evening. Areas of
fog will also be possible late this evening through early Fri
morning. Expect a light to moderate southerly wind flow this
evening followed by a light to moderate northerly flow late
tonight through early Sat. Seas will gradually subside through Sat
morning. 32/ee

PREV DISCUSSION... /issued 656 PM CDT Thu Mar 29 2018/

DISCUSSION...See updated information for land areas below.

UPDATE...Current forecast pops are on track, although the
potential for strong or severe storms has diminished
significantly. Will continue to monitor but within the next hour
or so expect to remove wording in the Hazardous Weather Outlook
regarding any strong/severe storm development for the remainder of
the night. /29

PREV DISCUSSION... /issued 636 PM CDT Thu Mar 29 2018/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
00Z issuance...MVFR to IFR cigs and visibilties through about
30.05z followed by IFR to LIFR cigs and visibilities through
about 30.09z followed by MVFR to IFR cigs and visibilities through
about 30.14z then VFR conditions through 31.00z. Lower cigs and
visibilties in moderate to heavy rain through mid to late evening
followed by low stratus, possible light rain or drizzle and fog
through early Thu morning. Winds will be southeast at 8 to 12
knots through late this evening then slowly veering to the west
then north through 30.15z. 32/ee

PREV DISCUSSION... /issued 413 PM CDT Thu Mar 29 2018/

NEAR TERM /Now Through Friday/...Will start off the near term
with an ongoing area of showers and embedded storms west of I-65,
to progress eastward. Cold front translates east as well with the
best coverage becoming positioned along and east of I-65 this
evening. A few strong storms, to perhaps a brief severe storm
remains possible into the evening before the threat ends. In the
wake of the front, a ridge of surface high pressure expands east
into the Lower MS River Valley Friday. Outside of a very small
chance of a morning shower near Destin Friday morning, rain-free
conditions on tap for the remainder of the area. /10

SHORT TERM /Friday night Through Sunday night/...High pressure
ridge axis moves east over the TN River Valley Friday night with a
cool night forecast with winds becoming light and clear skies
resulting in a radiational cooling component. The center of the high
shifts eastward over the western Atlantic on Saturday, with a
trailing ridge persisting over the central Gulf over the weekend.

Upper trough will move eastward over the eastern conus on Friday
and weaken, with primarily zonal flow aloft evolving over the
weekend. Dry conditions look to persist through the short term
with high temperatures near climatology and low temperatures
slightly below normal. /10

LONG TERM /Monday Through Thursday/...The dry period persists
through Monday night, followed by increasing chances of showers
and thunderstorms Tuesday into mid week as the next cold front
approaches from the northwest. No severe weather is expected at
this time with this system. The 29.12Z operational GFS model
maintains a much stronger cold frontal passage late Tuesday compared
to the ECMWF, which is delayed in sending its frontal solution
thru the area on Wednesday. Will maintain the current medium range
forecast with a modest chance of showers Wednesday for now
pending better agreement between the two. Daytime highs trend
above seasonal early next week. /10

MARINE...Small craft advisories have been extended for the
remainder of area bays and sounds including the northern portions
of Mobile Bay thru 7 pm this evening given moderate to strong
onshore flow with frequent gusts to advisory criteria ahead of the
eastward moving area of showers and embedded storms. The advisory
may end earlier over the western portions of the area after
initial passage of wet weather. /10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through this evening for ALZ265-266.

FL...High Rip Current Risk through this evening for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Mar 29, 8:06 PM CDT, 7 hours 42 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
806 PM CDT Thu Mar 29 2018

ALZ265-266-FLZ202-204-206-310115-
Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal-
Okaloosa Coastal-
806 PM CDT Thu Mar 29 2018

...HIGH RIP CURRENT RISK IN EFFECT THROUGH FRIDAY EVENING...

This Hazardous Weather Outlook is for southwest Alabama and
northwest Florida.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-310115-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland-
Wayne-Perry-Greene-Stone-George-
806 PM CDT Thu Mar 29 2018

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>636-650-655-670-675-310115-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
806 PM CDT Thu Mar 29 2018

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Tonight.

A moderate to occasionally strong onshore may create hazardous
conditions for small craft this evening, but otherwise no hazardous
weather is expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Moderate to strong northeast flow Friday night results in potential
hazards for boaters.

In the hours before

Special weather statement, Mar 29, 11:41 PM CDT, 4 hours 7 minutes before
Special Weather Statement
National Weather Service Mobile AL
1141 PM CDT THU MAR 29 2018

FLZ205-300530-
Okaloosa Inland FL-
1141 PM CDT THU MAR 29 2018

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
OKALOOSA COUNTY UNTIL 1230 AM CDT...

At 1140 PM CDT, the strong thunderstorm was located 7 miles south of
Baker, or 8 miles southwest of Crestview, moving northeast at 40 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Crestview and Baker.

LAT...LON 3057 8672 3070 8679 3074 8679 3095 8639
      3068 8639
TIME...MOT...LOC 0440Z 244DEG 33KT 3069 8670

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 11:41 PM CDTSpecial Weather StatementMOBOkaloosa49 min

Nearby

Small Craft Advisories in Alabama, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.